TheLupusSite.com banner

1 - 11 of 11 Posts

·
Registered
Joined
·
32 Posts
Discussion Starter #1
I had my first iv steroid treatment today. I was wondering how many others have had this and how often do they usually so them. I was hoping for a some instant relief but still nothing so far. I went at ten this morning and left at 2. What are the side effects that you may have and do they seem to help? I just finished a steroid pack on Sunday and he said that my lupus was not responding to any med we have been trying for the past two years. I am a little concerned and he said we would have to start experimenting again. I am optimistic but concerned. I don't like the steroids because of long term high dose side effects and I am only 35. Please let me know what you think and hopefully give me some hope to look forward to besides starting all over.
You guys and girls are awesome!!:worried:
 

·
Registered
Joined
·
432 Posts
hey, i cant give you any info but just wanted to say im starting iv steroids next week, im having them mon, tues and wed all at 10am too! did it make you feel sick or anything? were you bored? xxx
 

·
Registered
Joined
·
4,968 Posts
Hi Katiebug and Mooks.

I am the queen of IV steriods. When I had a dx of MS before Lupus showed up I felt like I lived on IV steriods and IVIG too........different from steriods.

I can only tell you of my experience with IV Solumedrol.........I did not get instant results. Does anything in life every give us instant results?:lol:

You should start to feel better with in a week, maybe sooner. You may find your appetite increases and you will eat more. You may also notice you will have a hard time sleeping and your energy level will go through the roof. I did NOT have any issues with the drug upsetting my GI system, no sickness at all.

You may get hot flashes and find your face red at times.......NORMAL. You may also notice that your mood goes down hill and you may become very irritable and down right nasty too........also NORMAL!!!

Everyone is different so it is hard to say what your personal experience will be. Good luck to both of you. You will be fine. Let us know how you both get along.:wink2::wink2::wink2:

I am adding that I was given 1000mg daily for 5 days straight and I did this once a month for a long, long time.
 

·
Registered
Joined
·
432 Posts
Karol, Thanks for your advice. I am having 500mg x3 so hopefully i wont get too many side effects! i just want to feel a bit more alive for xmas! and if i have a big appetite i dont mind with all that lovely food around this time of year!!! xxx
 

·
Registered
Joined
·
32 Posts
Discussion Starter #5
Thanks for responding to my concerns. I have not been like sick but I did develop another sinus infection in like 2 days. BAD ONE!! I was really hoping for the energy out the roof thing because for the most part I am always wiped out before I even get started. I have noticed the mood swings!! Very ill. I had to sit in the room with three little ladies that were in their 80's and their concern for me being so young and in there was so sweet. It took atleast two hours. I watched a little tv and took a nap. I am still praying that i will feel better in the next few days. God is good and that is what I will put my stock in. Hope everything goes well for you starting the treatments to. God Bless!!
 

·
Registered
Joined
·
32 Posts
Discussion Starter #6
Did most of you feel better within a week or less. I am worried because I have not had any benefits of the iv steroid tx. On 12/12. Do you think I need more? My rhuemy said that if this does not help get it under control we would have to go back to the drawing board. Well unless, you come in our by ambulance I won't get to talk to him for three months. That is a long time to wait to tell him the tx did not help when if I could get a nurse to call me back or get me in earlier (my chance are higher to win to lottery) for that. I wounder if they should increase the iv and try it more like 3xweek like you are and see if that makes a difference. I still had no energy, fatigue, pain and get this slept like a baby. I have had some hot flashes, and moodiness but no good benenfits. What do you think?

Hope you had a Merry Christmas!!!
 

·
Registered
Joined
·
15,684 Posts
Hi Katie,

The only times I've had IV steroids were in emergency situations which landed me in hospital with pericarditis on one occassion and pleuritis a couple of others. From memory they gave me 2 or 3 days of 1000mg daily which did the trick in my case.

Do you know what dosage your steroids were and are you scheduled to repeat the treatment?

love
Lily
 

·
Registered
Joined
·
571 Posts
Hello Katie,

I haven't used IV steroids before but hope that you get some results soon.

I wish I had some words of wisdom for you......but I would just like to let you know that I will be keeping you in my prayers.

Love,
Debbie:rose:
 

·
Registered
Joined
·
432 Posts
hey Katie, I had mine mon, tues and wed. I felt pretty rough by wed to be honest! really tired and shaky...could have just been cos it is a bit traumatising going in every day and being stabbed in every vein lol! I have felt rough ever since though:( think i could have picked up a virus though as have felt hot and cold and shivery. My joint pains felt much better by the tues eve and by wed eve i could push down on my chest hard and it didnt hurt. however by friday the chest pain was back worse than ever and have had really painful muscles in my arms and my wrists hurt again too lol. so who knows. I'm just annoyed cos i really thought they would make me feel amazing for christmas and instead i feel pooey! xxx
 

·
Registered
Joined
·
32 Posts
Discussion Starter #10
I know exactly how you feel. My doc told me if nothing else I would have more energy and it would pick me up for the holidays. That did not happen truthfully it was exactly the opposite. I felt worse and looked horrible because of the redness in my face and the hot flashes. Oh my goodness have been horred!! I have been so ill. AND that is not ME!!! AND is definetly not the Christmas spirit. I am going to call my doc tommorow and hopefully get a few more answers. I have no idea what the mg was but he did say that this is the mother of steroid treatments. So i assume that it was a pretty high dose. I do appreciate your prayers and just talking with people who do honestly share my frustration and desperation to get well or atleast better!!!

love you guys,
katie
 

·
Jyneal
Joined
·
84 Posts
I just had 4 days of IV steriods while in the hospital. I did and generally do not feel instant relief from them. People generally tell me I look better after my treatments. I know several days after the treatments I perk up a bit. Hope you feel better soon.

Jyneal:)
 
1 - 11 of 11 Posts
Top